×

Blow-up phenomena of solutions to the Euler equations for compressible fluid flow. (English) Zbl 1083.76051

Summary: The blow-up phenomena are investigated for Euler equations of compressible fluid flow. The approach is to construct special explicit solutions with spherical symmetry to study certain blow-up behavior of multi-dimensional solutions. In particular, the special solutions with velocity of the form \(c(t)\mathbf x\) are constructed to show the expanding and blow-up properties. The solution with velocity of the form \(\dot a(t)\mathbf x/a(t)\) for \(\gamma \geqslant 1\) and for any space dimensions is obtained as a corollary. Another conclusion is that there is only trivial solution with velocity of the form \(c(t)|\mathbf x|^{\alpha -1}\mathbf x\) for \(\alpha\neq 1\) and multi-space dimensions.

MSC:

76N10 Existence, uniqueness, and regularity theory for compressible fluids and gas dynamics
35Q35 PDEs in connection with fluid mechanics
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] Alinhac, S., Blowup for nonlinear hyperbolic equations, (1995), Birkhauser Boston · Zbl 0820.35001
[2] Barenblatt, G.I., ()
[3] Chemin, J.Y., Remarques sur l’apparition de-singularités dans LES ecoulements euleriens compressibles, Comm. math. phys., 133, 323-329, (1990) · Zbl 0711.76076
[4] Chen, G.-Q., Remarks on spherically symmetric solutions of the compressible Euler equations, Proc. roy. soc. Edinburgh, 127A, 243-259, (1997) · Zbl 0877.35100
[5] Chen, G.-Q.; Chen, S.-X.; Wang, D.; Wang, Z., A multidimensional piston problem for the Euler equations for compressible flow, Discrete and continuous dynamical systems, 13, 361-383, (2005) · Zbl 1077.35090
[6] Chen, G.-Q.; Glimm, J., Global solution to the compressible Euler equations with geometrical structure, Comm. math. phys., 179, 153-193, (1996) · Zbl 0857.76073
[7] Chen, G.-Q.; Li, T.H., Global entropy solutions in \(L^\infty\) to the Euler equations and euler – poisson equations for isothermal fluids with spherical symmetry, Methods appl. anal., 10, 2, 215-243, (2003) · Zbl 1059.35094
[8] Chen, G.-Q.; Wang, D., (), 421-543
[9] Courant, R.; Friedrichs, K.O., Supersonic flow and shock waves, (1962), Springer New York · Zbl 0365.76001
[10] Dafermos, C.M., Hyperbolic conservation laws in continuum physics, (2000), Springer Berlin · Zbl 0940.35002
[11] Deng, Y.; Liu, T.-P.; Yang, T.; Yao, Z.-A., Solutions of euler – poisson equations for gaseous stars, Arch. rational mech. anal., 164, 261-285, (2002) · Zbl 1038.76036
[12] Deng, Y.; Xiang, J.; Yang, T., Blowup phenomena of solutions to euler – poisson equations, J. math. anal. appl., 286, 295-306, (2003) · Zbl 1032.35023
[13] Fu, C.-C.; Lin, S.-S., On the critical mass of the collapse of a gaseous star in spherically symmetric and isentropic motion, Japan J. ind. appl. math., 15, 461-469, (1998) · Zbl 0913.35108
[14] Landau, L.D.; Lifshitz, E.M., Fluid mechanics, (1987), Butterworth-Heinemann Oxford · Zbl 0146.22405
[15] Li, T.H., Some special solutions of the Euler equation in \(\mathbb{R}^N\), Comm. pure appl. anal., 4, 757-762, (2005) · Zbl 1083.35058
[16] Liu, T.P., Compressible flow with damping and vacuum, Japan J. indust. appl. math., 13, 25-32, (1996) · Zbl 0865.35107
[17] Majda, A., ()
[18] Makino, T., Blowing up solutions of the euler – poisson equation for the evolution of gaseous stars, Proceedings of the fourth international workshop on mathematical aspects of fluid and plasma dynamics (Kyoto, 1991), Transport theory statist. phys., 21, 615-624, (1992) · Zbl 0793.76069
[19] Sedov, L.I., Similarity and dimensional methods in mechanics, transl. by M. Friedman (transl. M. Holt (ed.),), (1959), Academic Press New York, London · Zbl 0121.18504
[20] Sideris, T.C., Formation of singularities in three-dimensional compressible fluids, Comm. math. phys., 101, 475-485, (1985) · Zbl 0606.76088
[21] G.I. Taylor, The Formation of a Blast Wave by a Very Intense Explosion, Ministry of Home Security RC 210 (II-5-153) 1941.
[22] G.I. Taylor, The Propagation and Decay of Blast Waves, British Civilian Defense Research Committee, 1944.
[23] Whitham, G.B., Linear and nonlinear waves, (1973), Wiley-Interscience New York · Zbl 0373.76001
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.